MAUDE Adverse Event Report: D.O.R.C INTERNATION EVA OPHTHALMIC SURGICAL SYSTEM; UNIT, PHACOFRAGMENTATION

D.O.R.C INTERNATION EVA OPHTHALMIC SURGICAL SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number 8000.COM3
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Optical Tissue, Breakdown Of (2106)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, this incident as well as investigation is ongoing.Any new information will be submitted in supplemental report.
 
Event or Problem Description
A report has been received from (b)(6) from a user facility who reported during phaco surgery the surgeon experienced a capsular rupture.It was reported that the surgeon was not happy with the phaco performance.It was also reported a sulcus iol was implanted in the mean time.The surgery has been rescheduled.A supplemental report will be filed as soon as additional information becomes available.
 
Event or Problem Description
Additional information has been received.It was also learned that after use of vitrectomy mode, the pump module went off-line mode.This patient was re-scheduled with another operation the next week where a sulcus iol was implanted with no further issues.
 
Additional Manufacturer Narrative
The eva unit is at the hospital.The used interface plate was returned to dorc for investigation.Dorc considers that capsular rupture is an unintentional perforation of the capsular bag.And capsular tear is considered as minor injury in the dorc global harm list.Root cause analysis has been performed by dorc on: the phaco performance which caused the capsular rupture.The interface plate which caused the pump module to go in offline modus.Dorc considered the underlying cause of the reported incident was because of the combination of both failures resulted in not completing the operation.Phaco performance-the analysis of the phaco performance shows that the surgeon settings in combination with a 2.8mm phaco tip creates a surge which contributed to the capsular rupture.During the demo phase of eva 903 surgeon settings (300 mmhg vacuum with a normal increase) were programmed by dorc, which the surgeon agreed with.For unclear reason the surgeon changed his mind and wanted a slower vacuum increase paired with a high top end vacuum.At that time dorc had clearly communicated that the requested settings could lead to problems.Nevertheless the surgeon insisted and therefore dorc programmed the settings as agreed.These settings in combination with a 2.8mm phaco tip had led to surges and consequently to the capsular rupture.Interface plate-the analysis of the returned interface plate shows that the led pcb, had lighted up the led-module, and had been in contact with fluid.The fluid entered the interface plate after cleaning with a too wet cloth.This had caused a short circuit which had led to the pump module to go in off-line mode.Haco performance.The surgeon is now using 2.5mm phaco tip in combination with high vacuum 550 mmhg.This combination has a negligible surge risk.Interface plate-a gasket to prevent the liquid from entering, and a conformal coating to prevent damage in case the liquid does in contact with the pcb, have been implemented into the manufacture procedure.The combination of both failures resulted in uncompleted operation.The patient was re-scheduled to the next week and got a sulcus iol implanted.The gasket and conformal coating have been implemented into the manufacture procedure since 13 november 2017, for all the new evas will have the newest version of interface plate.Furthermore, all installed base evas where the interface plate needs to be replaced since 13 november 2017 will have the newest version of interface plate.We are not aware of any same or similar events.

Brand Name
EVA OPHTHALMIC SURGICAL SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
D.O.R.C INTERNATION
scheijdelveweg 2
zuidland, 3214 VN
NL  3214 VN
MDR Report Key6858191
Report Number1222074-2017-00009
Device Sequence Number495590
Product Code HQE
UDI-Device Identifier08717872019642
UDI-Public08717872019642
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number8000.COM3
Device Lot Number2017000903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;